MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Activation Failure (3270); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported deployment difficulty, popping sound and difficulty removing was unable to be confirmed as the was returned fully deployed.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation was unable to determine a cause for the reported difficulties.Based on the reported information, it appears that the stent was not fully released prior to removal.It may be possible that the distal sheath of the supera delivery system was entrapped or kinked within in the anatomy such that the ratchet was unable to engage the stent properly preventing full deployment; however, this could not be confirmed.The tip separation likely occurred as the partially deployed stent was being withdrawn into the introducer sheath causing the reported resistance during removal and causing the tip to separate due to the reduced clearance which was likely the reported ¿popping¿ sound that was heard.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified superficial femoral artery (sfa).The supera stent delivery system was advanced into the patient anatomy and the stent was deployed.The stent seemed to deploy without issue and was thought to be fully deployed.The delivery system was removed; however, resistance was noted when the delivery system caught.The device stopped moving, and a popping noise was heard.On angiography, it was noted that the nose cone had detached.The nose cone caught on the stent.The physician continued with removal of the stent delivery system, and it was noted that the stent was being removed with the sheath.The nose cone remained in the sheath and was removed with the sheath and stent.There was no adverse patient effect and no clinically significant delay.A third supera was implanted to complete the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10698099
Report Number2024168-2020-08695
Device Sequence Number19807994
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public08717648211829
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberS-60-100-120-P6
Device Catalogue NumberS-60-100-120-P6
Device Lot Number0012761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO DESTINATION SHEATH, 6.0 X 45
Patient Age53 YR
Patient Weight97